MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 30 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-24703-E
Medical Device Problem Codes Dull, Blunt (2407); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the puncture needle inside the packaging was blunted, making it impossible to successfully puncture the patient." returned needle was found to be bent.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit.The 18ga introducer needle will be analyzed as part of this complaint investigation.Signs-of-use were observed inside the needle hub.Visual inspection of the needle revealed a slight bend adjacent to the needle hub.Scratch marks were visible along the length of the inside the needle guard.No defects or anomalies were observed on any of the other kit components.No abnormal bending/damage was observed on the tray.The bend on the cannula measured 2mm from the needle hub.The needle cannula outer diameter measured 0.0495", which is within the specification of the cannula product drawing.The cannula inner diameter at the distal and proximal openings measured 0.041", which is within the specification of the cannula product drawing.A lab inventory guide wire measured 0.0315", was inserted into the introducer needle.Despite the bending, the guide wire was able to pass with little to no resistance.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The manufacturing facility was contacted as part of this complaint i nvestigation.They indicated that needles of this type are 100% inspected for such damage.The cannula product drawing was reviewed as part of this complaint.The ifu provided with the kit informs the user, "do not alter the catheter, guidewire or any other kit/set component during insertion, use or removal".The report of a bent needle was confirmed through complaint investigation of the returned sample.Visual analysis revealed a slight bend adjacent to the needle hub.Despite the damage, the sample met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the bending was detected "during use" and the comments from manufacturing, the root cause cannot be determined as is unknown if the failure occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 30 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20265670
Report Number3006425876-2024-00929
Device Sequence Number12811054
Product Code FOZ
UDI-Device Identifier00801902102287
UDI-Public(01)00801902102287(11)230428(17)250331(10)71F23D2853(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberCS-24703-E
Device Lot Number71F23D2853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown